You are here:

Heart & Cardiology/esophageal pain following ablation


Hello and thx for your time!!!!

I had a cardiac ablation about 15 days ago to treat Afib.  
The procedure was uneventful except for a nonAFib arrhythmia which they did not expect following the ablation.  They successfully restored NSR and i am taking Pradaxa and Multaq.  
In the last two days, i have been experiencing significant discomfort (sort of like heartburn times 10 right down the esophagus down to just below the breastbone.  I have an appt next week with my EP, but am hesitant to call them for this in case it is unrelated.  I've never experienced this before, it seems like what my friend tells me acid reflux (though i have never had that before) feels like.  
Is it possible there could be a connection between the ablation and this problem?  It didn't start until just yesterday morning.

thank you


Hi Andy,
Call your EP. It is related unless proven otherwise! Side effects from Pradaxa and also Multaq include those associated with the stomach, such as indigestion and stomach pain, so taking them must be ruled out as a cause of your symptoms.
Hope this helps,
Dr T

Heart & Cardiology

All Answers

Answers by Expert:

Ask Experts



Expert opinions on cardiac, thoracic and vascular diseases


Over 30 years experience of dealing as an expert with cardiac, thoracic and vascular diseases

Board certified cardio-thoracic surgeon

©2016 All rights reserved.